MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453234
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that after a tka performed at an unknown date, the lgn ps high flex xlpe sz 7-8 15mm had to be explanted and exchanged due to breakage on a revision surgery performed on (b)(6) 2023.Current status of the patient is unknown.
 
Additional Manufacturer Narrative
D4: expiration date , h4: device manufacture date.Section h3, h6: the device was not returned for evaluation.However, the photographs were reviewed, and revealed that the post of the device fractured.The clinical/medical investigation concluded that, based on the limited information provided, the clinical root cause of the reported post insert breakage cannot be definitively concluded.The patient impact beyond the reported post breakage and subsequent revision could not be determined and the patient¿s current health status was not provided.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that the implant can break or become damaged as a result of strenuous activity or trauma.The patient should be warned that the device does not replace normal healthy bone, this has been identified as warnings and precautions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with the inspection drawing, the final inspection includes the verification of part configuration per print.Also, per material specification, the quality and manufacture of the raw material shall be controlled.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient anatomy, abnormal loading of limb, excessive forces and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 7-8 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17295201
Report Number1020279-2023-01426
Device Sequence Number17894900
Product Code JWH
UDI-Device Identifier00885556034507
UDI-Public00885556034507
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2021
Device Model Number71453234
Device Catalogue Number71453234
Device Lot Number11BM09547
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/01/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown